# SDR 2014FA0000600

- Difficulty date: September 20, 2014
- Submitted: October 13, 2014
- Operation: Air carrier
- Aircraft: N87KA
- Make and model: Dhav DHC3
- Aircraft serial: 11
- Aircraft time: 18,023 hours
- Engine: Pwa PT6A34
- Engine time: 6,348 hours, 13,258 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Circuit Breaker
- Part number: AN316050L
- Condition: Overheated
- Location: Battery Charger
- Part time: 18,023 hours, 9,000 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

A WEAK BATTERY CAUSED A CIRCUIT BREAKER IN THE CHARGING SYSTEM TO TRIP.  AFTER REDUCING ELECTRICAL LOAD, THE PILOT RESET THE CIRCUIT BREAKER WHICH SUBSEQUENTLY TRIPPED A SECOND TIME.  THE CASE OF THE CIRCUIT BREAKER GOT HOT ENOUGH DURING THE EVENT TO RELEASE AN ODOR AND SOME LIGHT SMOKE.  THERE WAS NO FLAME, AND ONLY MINOR DEFORMATION OF THE CIRCUIT BREAKER CASE.
